# SDR 2018FA0000002

- Difficulty date: January 3, 2018
- Submitted: January 3, 2018
- Operation: General aviation
- Aircraft: N633SR
- Make and model: Cirrus SR22
- Aircraft serial: 2014
- Aircraft time: 3,789 hours
- Engine: Cont IO550N
- Engine time: 3,789 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Disc
- Part number: 16402504
- Part serial: LOT33613069
- Condition: Cracked
- Location: Mlg
- Part time: 544 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION,  THE BRAKE DISC WAS DISCOVERED TO HAVE A CRACK RUNNING APPROXIMATELY 220 DEGREES AROUND THE CIRCUMFERENCE OF THE FLANGE WHICH BOLTS ONTO THE WHEEL. THE CRACK IS RIGHT AT THE 90 DEGREE CHANGE FROM THE DISC BODY TO BOLT FLANGE. SEVERAL CHUNKS OF METAL ARE ALSO BROKEN OUT OF THE CRACK AS IF THE METAL WERE BRITTLE. THE LARGEST CHUNK MEASURES 5/16" X 1/4". THERE WAS NO ABNORMAL OR SIGNIFICANT WEAR TO OTHER BRAKE COMPONENTS.   THE TEMPERATURE SENSITIVE WARNING STICKERS THE MANUFACTURE USED ON BRAKE CALIPERS DID NOT INDICATE ANY OVERTEMP CONDITION. THE DISC EXHIBITS ALMOST NO CORROSION, STILL HAD SIGNIFICANT WEAR LIFE REMAINING, AND THE AIRCRAFT IS KEPT HANGARED WHEN NOT IN USE. A METALLURGY DEFECT APPEARS TO BE THE LIKELY CAUSE.
